Alert archive / West Virginia / Wind Advisories in 2023
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 27, 2023, 3:59 AM EST for Tucker County, West Virginia. It took effect at Feb 28, 2023, 12:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2023, 3:59 AM EST (08:59 UTC)
- In effect from
- Feb 28, 2023, 12:00 AM EST
- Expired
- Feb 28, 2023, 2:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Pittsburgh, PA
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 167 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WWUS71 KPBZ 270859 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 359 AM EST Mon Feb 27 2023 WVZ514-271700- /O.NEW.KPBZ.WI.Y.0004.230228T0500Z-230228T1900Z/ Eastern Tucker- Including the cities of Thomas, Canaan Valley, and Davis 359 AM EST Mon Feb 27 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From Midnight tonight to 2 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
4 follow-up statements
121 WWUS71 KPBZ 271636 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1136 AM EST Mon Feb 27 2023 WVZ514-280100- /O.CON.KPBZ.WI.Y.0004.230228T0500Z-230228T1900Z/ Eastern Tucker- Including the cities of Davis, Thomas, and Canaan Valley 1136 AM EST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From Midnight tonight to 2 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. 05 $$
142 WWUS71 KPBZ 280143 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 843 PM EST Mon Feb 27 2023 WVZ514-280945- /O.CON.KPBZ.WI.Y.0004.230228T0500Z-230228T1900Z/ Eastern Tucker- Including the cities of Thomas, Canaan Valley, and Davis 843 PM EST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EST TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Tucker County. * WHEN...From Midnight tonight to 2 PM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Brown
754 WWUS71 KPBZ 281022 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 522 AM EST Tue Feb 28 2023 WVZ514-281900- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-230228T1900Z/ Eastern Tucker- Including the cities of Canaan Valley, Thomas, and Davis 522 AM EST Tue Feb 28 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Tucker County. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Brown
130 WWUS71 KPBZ 281835 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 135 PM EST Tue Feb 28 2023 WVZ514-281945- /O.EXP.KPBZ.WI.Y.0004.000000T0000Z-230228T1900Z/ Eastern Tucker- Including the cities of Canaan Valley, Davis, and Thomas 135 PM EST Tue Feb 28 2023 ...WIND ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON... The threat for gusts above 45mph has decreased. Wind gusts between 35 to 45mph will continue through the late afternoon before subsiding. $$ SH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:59 AM EST, 0 minutes earlier.
Area forecast discussion, Feb 27, 3:59 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
359 AM EST Mon Feb 27 2023
.SYNOPSIS...
Rain and warmer air will spread across the region today. Above
normal temperatures will continue through most of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No changes needed for the overnight period.
A deepening surface low will rapidly move from the upper Midwest
this morning to Lake Erie by this evening. Rain stretching out
along a warm front, ahead of the system, will begin to
overspread the region this morning, reaching the northeastern
periphery of the forecast area by early afternoon. The initial
push of rainfall will be light as the atmosphere in place
remains relatively dry and large scale ascension is meager.
Rainfall coverage and intensity will rapidly increase this
afternoon as the leading shortwave trough, ahead of the main
trough axis, crosses the region as evening approaches.
With a tightening surface pressure gradient, lowering mixing
heights, and the passage of an impressive low-level jet, gusty
winds are anticipated this afternoon -- strongest (and just
below advisory criteria) across the PA ridges.
Strong warm advection will produce above normal temperatures
today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
Rain will continue tonight as the surface low crosses Lake Erie
and the associated cold front swings through. Rain showers will
become more scattered late tonight as much drier mid-level air
spreads across the region behind the surface front/upper level
trough.
The main cold pool aloft will not reach the region until Tuesday
morning. This short lived period of cold air advection will keep
the area blanketed in low clouds and also assist in bringing
the winds aloft down toward the surface. Stronger wind gusts
are expected at least into Tuesday afternoon.
The colder air aloft will quickly swing eastward and warm
advection will take over Tuesday afternoon. This will work to
thin out the stratocu deck and decrease wind gusts.
Wednesday looks dry and warm as warm air advection increases
ahead of the next cold front.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A cold front will cross the region late Wednesday night/Thursday
morning bringing another chance for scattered rain showers.
All eyes will then be focused on a large dynamic system that
will cross the region Friday/Friday night. Still high
uncertainty with this system as a wide range of model solutions
remain. However, overall trends are leaning to a more northern
and western track of the surface low on Friday. If this track
holds, that would place the area in the warm sector, meaning
less snow and more rain. Still so much yet to be determined with
this early March storm.
The weekend is looking dry and seasonably cool as surface high
pressure moves in behind the exiting low.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
VFR conditions are forecast through the night, with wind
slackening as well due to decreased mixing. Mid and high clouds
will be on the increase late as moisture starts to increase
ahead of low pressure.
Clouds will continue to thicken and lower past 12Z, as that low
crosses the Mississippi River and heads for the Great Lakes.
Precipitation will arrive ahead of a warm front after 14Z and
overspread the region into the afternoon. Most of this will be
in the form of rain, although a period of mixed precipitation
will be possible, particularly at DUJ and possibly at FKL.
Included PL for a time at DUJ where chances are higher. Ceilings
will drop into the MVFR range by afternoon at most terminals,
with IFR possible near/north of PIT by 00Z Tuesday.
In addition, wind gusts will pick up notably during the
afternoon, with 25-35 knot gusts possible out of the southeast.
Also, given stronger and more veered wind with height, low level
wind shear could become a concern by the late stages of the TAF
period.
.OUTLOOK...
Restrictions are likely to persist into early Tuesday in the
wake of a frontal passage. A large pressure gradient will also
support continued gusty sfc wind in conjunction with that
crossing cold front. High pressure should return brief VFR late
Tuesday and Wednesday, with another cold front progged to return
restrictions by late next week.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Wind Advisory from midnight tonight to 2 PM EST Tuesday for
WVZ514.
&&
SYNOPSIS...22
NEAR TERM...22
SHORT TERM...22
LONG TERM...22
AVIATION...CLHazardous weather outlook, Feb 27, 3:37 AM EST, 22 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 337 AM EST Mon Feb 27 2023 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>015-020>022-029- 031-073-075-WVZ001>004-012-021-509-280845- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-Greene- Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia- 337 AM EST Mon Feb 27 2023 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ016-023-074-076-WVZ510>514-280845- Jefferson PA-Indiana-Higher Elevations of Westmoreland- Higher Elevations of Fayette- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 337 AM EST Mon Feb 27 2023 This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. Strong wind gusts, between 40 to 45mph, could impact the the ridges of Pennsylvania today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong wind gusts, between 40 to 45mph, could impact the the ridges of Pennsylvania and West Virginia Tuesday with the passage of a low pressure system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.